Alert archive / Idaho / Freeze Warnings in 2012
Freeze Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at May 7, 2012, 1:32 PM MDT. It took effect at May 8, 2012, 4:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 1:32 PM MDT (19:32 UTC)
- In effect from
- May 8, 2012, 4:00 AM MDT
- Expired
- May 8, 2012, 8:42 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS75 KPIH 071932 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 132 PM MDT MON MAY 7 2012 IDZ020-021-081500- /O.NEW.KPIH.FZ.W.0003.120508T1000Z-120508T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 132 PM MDT MON MAY 7 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT TUESDAY. * TEMPERATURE...TEMPERATURES WILL DROP TO 26 TO 34 DEGREES. * LOCATIONS INCLUDE...THE UPPER AND LOWER SNAKE PLAIN...ESPECIALLY THE OUT LYING AREAS. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
009 WWUS75 KPIH 081442 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 842 AM MDT TUE MAY 8 2012 IDZ020-021-081545- /O.CAN.KPIH.FZ.W.0003.000000T0000Z-120508T1500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 842 AM MDT TUE MAY 8 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES THIS MORNING HAVE RISEN ABOVE THE FREEZING MARK ACROSS CENTRAL AND EASTERN IDAHO AND FROST AND FREEZING CONDITIONS ARE NOT EXPECTED IN GROWING REGIONS TONIGHT. PRESTON $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 7, 1:15 AM MDT, 12 hours 17 minutes earlier.
Area forecast discussion, May 7, 1:15 AM MDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 115 AM MDT MON MAY 7 2012 .SHORT TERM...TODAY THROUGH THURSDAY. PERIOD WILL BE MOSTLY DOMINATED BY AN AMPLIFIED UPPER RIDGE THROUGH WEDNESDAY. MODELS ARE BRINGING A COLD FRONT ACROSS SOUTHERN IDAHO WEDNESDAY NIGHT...BUT ARE KEEPING PRECIPITATION CHANCES MAINLY OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. HAVE ADDED SOME QPF AMOUNTS IN THOSE AREAS WITH THE BEST CHANCES IN THE EARLY MORNING HOURS ON THURSDAY. THE FRONT SHOULD ALSO BRING STRONG WINDS TO THE SNAKE PLAIN. BOTH GFS AND NAM INDICATING WINDS ABOUT 30 KTS AT 850MB FOR THURSDAY MORNING...WHICH WILL PUT SURFACE WINDS CLOSE TO WIND ADVISORY LEVELS. GFS BUFR SOUNDING FOR BYI INDICATING POTENTIAL FOR 20 TO 25 KTS IN THE EARLY MORNING HOURS AS A RESULT OF STRONG COLD AIR ADVECTION. HINSBERGER .LONG TERM...THURSDAY THROUGH MONDAY. MODELS CONTINUE TO SHOW A COLD FRONT ARRIVING ON THURSDAY. MOST OF THE ENERGY AND PRECIPITATION SHOULD STAY NORTH OF THE REGION...AFFECTING THE UPPER SNAKE HIGHLANDS PRIMARILY. HIGH TEMPS ON THURSDAY WILL VARY DEPENDING UPON THE TIMING OF THE FRONT. IF THE FRONT ARRIVES EARLY...LIKELY 60S FOR HIGHS IF LATER THAN 70S. REMAINDER OF THE EXTENDED LOOKS MAINLY DRY. GFS AND CANADIAN SHOW A CUT OFF LOW DEVELOPING OVER THE INTERMOUNTAIN WEST NEXT WEEKEND WHILE THE EUROPEAN DOES NOT HAVE THIS FEATURE. IN THE GFS AND CANADIAN...THERE IS NO OR VERY LITTLE MOISTURE FOR THE LOW TO WORK WITH. TEMPS SHOULD NEAR OR SLIGHTLY ABOVE NORMAL. VALLE && .AVIATION...VFR CONDITIONS AND LIGHT WINDS EXPECTED THROUGH MIDWEEK. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING LATE TONIGHT THROUGH MONDAY MORNING FOR IDZ017-020-021. &&
Hazardous weather outlook, May 7, 4:29 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 429 AM MDT MON MAY 7 2012 IDZ017>025-031-032-081030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 429 AM MDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL INCREASE WEDNESDAY NIGHT AND THURSDAY APPROACHING ADVISORY LEVEL ACROSS THE SNAKE PLAIN AS A FRONT GOES THROUGH. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.